Acne Community
Tiny bumps all over face
About This Community:

This patient support community is for discussions relating to acne and foods, scars, adult acne, blackheads, rosacea, and pimples.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Tiny bumps all over face

My daughter has suffered from acne since 8th grade, she is now a senior in high school.  She has regular facials to clear her clogged pores and luckily there should  be no long term scarring.   Right now she is using Proactiv, the cleanser and repairing lotion and a Murad moisturizer.  While her red "acne" has diminished significantly, she has had an increase of tiny skin colored bumps all over her face.  Forehead, cheeks, chin and nose.  Very noticeable in the sunlight.

What is the best treatment for this type of acne?  We went to a dermatologist a few months ago.. dr. walked in the room, didn't hardly even look at her face and gave us three prescriptions..... brevoxyl 4% benzoyl peroxide wash, differin, and doxycycline.  My daughter has been really stressed out and anxious in the last several months so we didn't want to add any medicine at this time (the doxycycline).  

What is the best course of action here, if anyone has had the same problems?  Thanks.
Related Discussions
9 Comments Post a Comment
Blank
309783_tn?1271961829
Hi. Doxycycline and Differin are both very effective. A regime which combines an oral antibiotic and a topical retinoid will really help her. These little bumps may be a reaction to the salicylic acid in Proactiv. Benzoyl peroxide can also be irritating so maybe a bland cleanser like La Roche-Posay would be better. Taking an anti-androgen birth control pill like Diane35 will also help. She will be able to take this even if she is not sexually active as it is not prescribed solely for contraceptive reasons, it is for women who have acne or excess hair growth. Reassure your daughter as stress will make her acne worse.
Best Wishes, Eloise x
Blank
Avatar_f_tn
loiloi,
I thought Proactiv had benzoyl peroxide, not salicylic acid.  She has been on a few different birth control pills (ortho cyclen and yaz) neither one helped.  She was previously on differen and that did not help either.  We have an appointment with her regular doctor on Monday and we will see what she says.
Thank you for your help.
Blank
309783_tn?1271961829
Hi. I am in the UK so products may vary.
Dermatologists have found Differin to be the most effective acne gel, especially when used in conjunction with an oral antibiotic, such as Doxycycline.
Talk to your doctor about Diane35. I take Diane35 (called Dianette in the UK) and oxytetracycline. I also use Differin.
Good luck, Eloise x
Blank
Avatar_f_tn
So we just went to the dermatologist and she has prescribed RetinA cream because my daughter mainly has blackheads causing the tiny bumps and she said the gel is less drying than the cream, as daughter also has dry skin. Dr. also said that an oral antibiotic would not really help this type of acne.  

Does this sound right?
Blank
Avatar_f_tn
correction to last post, Dr. said the cream is less drying than the gel.
Blank
309783_tn?1271961829
Topical retinoids are good for blackheads. As Differin did not help your daughter before, it is sensible to try RetinA cream which has a strong effect whilst still being relatively gentle on the skin- in the cream form. She may still experience some redness or drying initially.
Bacteria is one of the primary causes of acne, along with oil and sensitivity to the effects of androgens. Therefore, I'm inclined to agree with the first dermatologist that an oral antibiotic could be helpful.
What cleanser does the dermatologist suggest?
Eloise xXx
Blank
Avatar_f_tn
Something with benzoyl peroxide.  She is currently using Proactiv cleanser with 2.5% benzoyl peroxide.
Blank
Avatar_n_tn
My daughter had a friend with something very similar (tiny flesh colored bumps). She was told by her doctor it was Moluscum (molluscum) (sp). Some skin disease that was caused by her eczema.
Probably not the same thing, but may want to see a dermatologist.
Blank
309783_tn?1271961829
Hi. If using both the benzoyl peroxide cleanser and the RetinA causes irritation, omit or reduce the benzoyl peroxide product until the skin is less sensitized.
Eloise x
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Acne Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank